Heavy Rain, Duval
- When
- September 8, 1:18 PM EST to 2:38 PM EST
- Where
- Duval County, 0.69 mi N of Cosmo
- Reported by
- NWS Employee
- Coordinates
- 30.380, -81.520
An off duty employee measured 3.07 of rainfall in an hour and a half.
Low pressure across the NE Gulf of Mexico drifted N/NW with waves of rainfall moving across the local area due to high moisture content and forcing around the low.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Low pressure across the NE Gulf of Mexico drifted N/NW with waves of rainfall moving across the local area due to high moisture content and forcing around the low.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 8, 8:32 AM EST, 4 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 932 AM EDT TUE SEP 8 2015 .UPDATE... THE 12Z SOUNDING THIS MORNING SHOWED DEEP TROPICAL MOISTURE ACROSS THE REGION...WITH PWATS NEAR 2.2 INCHES. LAPSE RATES WERE WEAK...SO EXPECT MAINLY GARDEN VARIETY STORMS THIS AFTERNOON CAPABLE OF PRODUCING HEAVY RAINFALL. AN AREA OF LOW PRESSURE SOUTH OF TALLAHASSEE WILL MOVE NORTHWARD TODAY...WITH BANDS OF SHOWERS MOVING NORTHEASTWARD ACROSS THE REGION. THE WESTERN PORTION OF THE REGION MAY GET DRY SLOTTED LATER IN THE AFTERNOON AS THE DEEPEST MOISTURE PUSHES INTO NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA. BUMPED UP POPS TO LIKELY CATEGORY ACROSS COASTAL NORTHEAST FLORIDA...WHERE THE DEEPEST MOISTURE WILL ROTATE INTO THE REGION. OTHERWISE...THE FORECAST IS ON TRACK. && .AVIATION... SCATTERED SHOWERS/STORMS WERE MOVING NORTH ACROSS THE ATLANTIC WATERS AND INTO SOUTHEAST GEORGIA NEAR KSSI THIS MORNING. THERE ALSO WAS SOME PATCHY FOG ACROSS SOUTHEAST GEORGIA AND LOW STRATUS NEAR KGNV THIS MORNING. AN AREA OF LOW PRESSURE SOUTH OF TALLAHASSEE WILL MOVE INLAND...AND A BAND OF SHOWERS AND EMBEDDED STORMS IS FORECAST TO MOVE EASTWARD ACROSS THE REGION. MVFR/IFR CONDITIONS ARE POSSIBLE IN SHOWERS/STORMS AND TEMPO GROUPS ARE IN THE TAF SITES FOR THIS AFTERNOON. LIGHT WINDS THIS MORNING WILL BECOME SOUTHEAST AROUND 10 KNOTS AS THE SEA BREEZE MOVES INLAND. && .MARINE... SOUTH WINDS TODAY WILL VEER TO THE W/SW FOR THE LATTER HALF OF THE WEEK INTO THE UPCOMING WEEKEND. WIND SPEEDS MAY NUDGE UP A BIT TOWARD LATE WEEK...WITH SEAS REMAINING WELL UNDER CAUTION CRITERIA. RIP CURRENTS: LOW RISK THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 89 73 91 74 / 60 30 40 30 SSI 85 77 86 76 / 50 40 30 30 JAX 88 74 90 74 / 60 40 30 20 SGJ 87 76 89 76 / 60 40 30 20 GNV 88 73 89 73 / 50 30 20 10 OCF 88 73 90 74 / 50 30 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/KENNEDY/SHULER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 AM EDT TUE SEP 8 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-091000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 241 AM EDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL BE POSSIBLE EACH AFTERNOON INTO EARLY EVENING. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The Jacksonville radar (KJAX), 21 km away, was scanning. The volume nearest the first event began at 18:17 UTC.
1 heavy rain, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
An off duty employee measured 3.07 of rainfall in an hour and a half.
A social media post indicated a tree was blown down near the intersection of Fort Caroline Road and McCormick Road. The time of damage was based on radar and the cost of damage was known but estimated.
Significant road flooding was reported at the intersection of Old Moultrie Road and US Highway 1. Water depth was up to a few feet with some stranded cars.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599080, 599081, 599079.